Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 23, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Mar 13, 2021, 3:06 AM CST. It took effect at Mar 14, 2021, 10:00 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 3:06 AM CST (09:06 UTC)
- In effect from
- Mar 14, 2021, 10:00 AM CDT
- Expired
- Mar 15, 2021, 1:56 PM CDT
- In force
- 28 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
730 WHUS73 KLOT 130906 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 306 AM CST Sat Mar 13 2021 LMZ740>745-131715- /O.NEW.KLOT.SC.Y.0023.210314T1500Z-210316T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 306 AM CST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 7 PM CDT MONDAY... * WHAT...Northeast winds to 25 kt Sunday becoming east to 30 kt Sunday night into Monday. Waves building to 6 to 9 ft along the Illinois shore and to 4 to 7 ft along the Indiana shore. * WHERE...Portions of Lake Michigan. * WHEN...From 10 AM Sunday to 7 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
279 WHUS73 KLOT 131539 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 939 AM CST Sat Mar 13 2021 LMZ740>745-132345- /O.CON.KLOT.SC.Y.0023.210314T1500Z-210316T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 939 AM CST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 7 PM CDT MONDAY... * WHAT...Northeast winds to 25 kt Sunday becoming east to 30 kt Sunday night into Monday. Waves building to 6 to 9 ft along the Illinois shore and to 4 to 7 ft along the Indiana shore. * WHERE...Portions of Lake Michigan. * WHEN...From 10 AM Sunday to 7 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS73 KLOT 132113 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 313 PM CST Sat Mar 13 2021 LMZ740>745-140515- /O.CON.KLOT.SC.Y.0023.210314T1500Z-210316T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 313 PM CST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 7 PM CDT MONDAY... * WHAT...Northeast winds to 25 kt Sunday becoming east to 30 kt Sunday night into Monday. Waves building to 6 to 9 ft along the Illinois shore Sunday and 7 to 10 ft Monday. Waves 4 to 7 ft along the Indiana shore. * WHERE...Northeast Illinois and Northwest Indiana nearshore waters. * WHEN...From 10 AM Sunday to 7 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
293 WHUS73 KLOT 140345 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 945 PM CST Sat Mar 13 2021 LMZ740>745-141145- /O.CON.KLOT.SC.Y.0023.210314T1500Z-210316T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 945 PM CST Sat Mar 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 7 PM CDT MONDAY... * WHAT...Northeast winds to 25 kt Sunday becoming east to 30 kt Sunday night into Monday. Waves building to 6 to 9 ft along the Illinois shore Sunday and 7 to 10 ft Monday. Waves 4 to 7 ft along the Indiana shore. * WHERE...Northeast Illinois and Northwest Indiana nearshore waters. * WHEN...From 10 AM Sunday to 7 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
219 WHUS73 KLOT 140804 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 304 AM CDT Sun Mar 14 2021 LMZ740>745-141615- /O.CON.KLOT.SC.Y.0023.210314T1500Z-210316T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 304 AM CDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT MONDAY... * WHAT...Northeast winds to 25 kt today becoming east to 30 kt tonight into Monday. Waves building to 6 to 9 ft along the Illinois shore today and 7 to 10 ft Monday. Waves 4 to 7 ft along the Indiana shore. * WHERE...Northeast Illinois and Northwest Indiana nearshore waters. * WHEN...From 10 AM Sunday to 7 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
973 WHUS73 KLOT 141343 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 843 AM CDT Sun Mar 14 2021 LMZ740>742-142145- /O.EXT.KLOT.SC.Y.0023.210314T1500Z-210316T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 843 AM CDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northeast winds to 25 kt today becoming east to 30 kt tonight into Monday. Waves building to 6 to 9 ft along the Illinois shore today and 7 to 10 ft Monday. Waves 4 to 7 ft along the Indiana shore. * WHERE...Northeast Illinois and Northwest Indiana nearshore waters. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-142145- /O.EXT.KLOT.SC.Y.0023.210314T1500Z-210316T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 843 AM CDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT MONDAY... * WHAT...Northeast winds to 25 kt today becoming east to 30 kt tonight into Monday. Waves building to 5 to 8 ft along the Illinois shore today and 7 to 10 ft Monday. Waves 4 to 7 ft along the Indiana shore. * WHERE...Northeast Illinois and Northwest Indiana nearshore waters. * WHEN...Until 10 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
914 WHUS73 KLOT 141955 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 255 PM CDT Sun Mar 14 2021 LMZ740>742-150400- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 255 PM CDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...Northeast winds to 25 kt today becoming east to 30 kt tonight into Monday. Waves building to 6 to 9 ft along the Illinois shore this evening and 7 to 10 ft Monday. Waves 4 to 7 ft along the Indiana shore. * WHERE...Northeast Illinois and Northwest Indiana nearshore waters. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-150400- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 255 PM CDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT MONDAY... * WHAT...Northeast winds to 25 kt becoming east to 30 kt tonight into Monday. Waves 5 to 8 ft occasionally to 10 ft along the Illinois shore. Waves 4 to 7 ft occasionally to 9 ft along the Indiana shore. * WHERE...Northeast Illinois and Northwest Indiana nearshore waters. * WHEN...Until 10 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
295 WHUS73 KLOT 150213 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 913 PM CDT Sun Mar 14 2021 LMZ740>742-151015- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 913 PM CDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...East winds to 30 kt. Significant waves to 10 ft. Occasional waves to 13 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-151015- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 913 PM CDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT MONDAY... * WHAT...East winds to 30 kt. Significant waves to 7 ft. Occasional waves to 9 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 10 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
084 WHUS73 KLOT 150840 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 340 AM CDT Mon Mar 15 2021 LMZ740>742-151645- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 340 AM CDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...East winds to 30 kt. A few gale force gusts possible. Significant waves to 10 ft. Occasional waves to 13 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-151645- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 340 AM CDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds to 30 kt. A few gale force gusts possible. Significant waves to 7 ft. Occasional waves to 9 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 10 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
997 WHUS73 KLOT 151505 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1005 AM CDT Mon Mar 15 2021 LMZ740>742-152315- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1005 AM CDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WHAT...East winds to 30 kt. Occasional gale force gusts. Significant waves to 10 ft. Occasional waves to 13 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 4 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-152315- /O.CON.KLOT.SC.Y.0023.000000T0000Z-210316T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1005 AM CDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds to 30 kt. Occaional gale force gusts. Significant waves to 7 ft. Occasional waves to 9 ft. * WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City IN and Calumet Harbor IL to Gary IN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
777 WHUS73 KLOT 151856 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 156 PM CDT Mon Mar 15 2021 LMZ740>742-160300- /O.UPG.KLOT.SC.Y.0023.000000T0000Z-210316T0900Z/ /O.NEW.KLOT.GL.W.0007.210315T1900Z-210316T0000Z/ /O.NEW.KLOT.SC.Y.0024.210316T0000Z-210316T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 156 PM CDT Mon Mar 15 2021 ...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT TUESDAY... * WHAT...East gales to 35 kt. Significant waves to 10 ft. Occasional waves to 13 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...For the Gale Warning, until 7 PM CDT this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM CDT Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ743>745-160300- /O.UPG.KLOT.SC.Y.0023.000000T0000Z-210316T0300Z/ /O.NEW.KLOT.GL.W.0007.210315T1900Z-210316T0000Z/ /O.NEW.KLOT.SC.Y.0024.210316T0000Z-210316T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 156 PM CDT Mon Mar 15 2021 ...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING... * WHAT...East gales to 35 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...For the Gale Warning, until 7 PM CDT this evening. For the Small Craft Advisory, from 7 PM to 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 2:43 AM CST, 23 minutes earlier.
Area forecast discussion, Mar 13, 2:43 AM CST, 23 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 243 AM CST Sat Mar 13 2021 .SHORT TERM... 242 AM CST Through Sunday... Mild and dry conditions today will be replaced by blustery and colder weather on Sunday. A few locations in the far south and southwest parts of our forecast area may see a little light rain Sunday, but the majority of the cwa will remain dry. Early morning GOES vapor imagery depicts a deep upper low developing over the southwestern CONUS, with fast west- northwesterly confluent upper level flow farther east across the Midwest. A strong upper jet streak was evident from the southern Great Lakes to the mid-Atlantic region, with a fair amount of high cirrus along the anticyclonic shear side of the the upper jet axis. High cloud cover will likely remain in place especially across the southern half of the forecast area today, in association with the jet axis and reinforced by convective activity across the Plains to our southwest. High cloud cover will likely be thin enough (and may decrease in coverage at times) for partly to mostly sunny skies with the most sunshine across the northern half of the cwa. At the surface, high pressure was centered across the western Great Lakes region at 08Z. The high will weaken and drift southeast today, with the trailing portion of the surface ridge axis settling across the forecast area later this morning. The weak surface pressure gradient would typically favor the afternoon lake breeze being able to push substantially inland across the area at this time of year. However forecast soundings depict 10-15 kt of west-northwest flow developing just above the boundary layer across northern parts of the forecast area which may tend to limit the westward push of the boundary. Therefore, while temperatures in the 45-50 degree range will likely occur along the immediate shore this afternoon, lake cooling may be limited to just a few miles of shore across northeast IL. Elsewhere, low level thermal fields support mid-50s for most areas away from the lake this afternoon. Surface low pressure associated with a northern stream disturbance is progged to pass northeast of the Great Lakes later today/tonight, with strong surface high pressure developing across Ontario in its wake. Meanwhile, the deep closed upper low is expected to drift very slowly east across the central Rockies through Sunday, with surface low development progged across the Oklahoma Panhandle region. As the pressure gradient between these systems tightens across the area, northeast winds will increase and become gusty to around 30 mph by late Sunday morning and afternoon. This will make for a blustery and colder day with highs in the mid 40s to lower 50s, but falling especially near Lake Michigan during the afternoon. Between the cool and dry blustery northeast winds and the slower eastward movement of the western upper low, precip chances look to be pretty minimal through Sunday, primarily with some light rain just grazing our far south and southwestern counties Sunday morning/midday while the remainder of the area stays dry. Ratzer && .LONG TERM... 343 PM CST Sunday through Friday... Our primary forecasting focus remains on a closed-off upper low currently sitting over the southwestern U.S. This low will traverse the Rocky Mountains into the central Plains over the weekend, spawning a surface low to its southeast that will quickly occlude as it tracks across the Plains towards the Midwest. While this system will be weakening as it gets closer to our CWA, precipitation is still looking likely for most of the area on Monday. This could possibly include the first snow that we would see in the month of March this year, but considerable uncertainty remains regarding the specifics of precipitation type across the area. Our first chances for precipitation with this system come on Sunday, but they remain concentrated across our southern and western counties. Model guidance continues to a indicate a leading swath of precipitation getting induced Sunday morning as warm, moist air overruns a warm front outstretched over the Ozarks and Tennessee River Valley. This will produce generally light rain farther downstate in Illinois which will have difficulty making it as far north as our CWA given that a fairly stout antecedent wedge of dry air will already be in place and will continue to be reinforced by subsidence and dry air advection caused a broad region of high pressure to our north over Ontario. Think that most precipitation on Sunday will stay to our south and west as a result of that, but could still see some light rain or sprinkles sneaking into our southern and western counties if we aren't quite as dry as guidance like the 12Z ECMWF or GFS would suggest. Have left some slight chance and chance PoPs in the forecast to account for that possibility. The low pressure system will eventually push closer overnight into early Monday morning as the high over Ontario shifts eastward, and the residual dry low-level air mass will be allowed to saturate across the entirety for the forecast area as the low's moist conveyor belt surges into the area on Monday. Best chances for precipitation, potentially including precipitation of moderate to somewhat heavy intensity, will come Monday morning, but periods of lighter precipitation will likely persist throughout the day into the wee morning hours on Tuesday before the low moves off to the east. Precipitation type forecast remains challenging and to some extent remains a function of precipitation onset time, but confidence in the area receiving some amount of wintry precipitation has increased a bit from prior forecast iterations with forecast guidance trending a little bit cooler. Wet-bulb temperature profiles are progged to generally remain around or below 0C throughout much of the column with the potential exception of an 850 mb warm nose that could suspend temperatures above freezing right around the favored timing for any heavier precipitation to move through the area. As a result, a wide range of outcomes for precip types remains in play, including at least a brief period of freezing rain and/or sleet appearing possible across the southern half of the forecast area Monday morning. Places where the warm nose is less pronounced (generally as get closer to the Illinois- Wisconsin state line) would be more favored to see snow Monday morning including some relatively minor accumulations if surface temperatures do indeed fall below freezing. By the afternoon, temperatures look to warm up just enough to leave us with mainly light rain or at least a rain/snow mix. Light precipitation wrapping around the decaying surface low could be either drizzle or flurries into early Tuesday morning depending on how thermal profiles evolve. Regardless of how everything plays out, the odds of us seeing some sort of wintry precipitation over the area is looking like an increasingly good bet. The other aspect of this system to watch will be the winds. The tight pressure gradient between the incoming low and the high over Canada will likely lead to a prolonged period of sustained easterly winds onto the western Lake Michigan shore. Lake levels have fortunately been trending downward in recent months, but the potential for at least minor lakeshore flooding still looks to be present for this event, especially along the Illinois shore. Beyond Monday's system, ensemble guidance diverges significantly, but the general consensus is that another system will track somewhere across the Midwest later in the week and bring precipitation chances to the area sometime on Wednesday and/or Thursday. Deterministic guidance has at least come into better agreement on the evolution of this system and would currently suggest that precipitation would start off as rain Wednesday night and possibly transition over to a rain/snow mix or snow on Thursday before ending by Thursday night, but we'll need to wait a little longer before we can unpack additional details about this particular system. The Wednesday/Thursday system also looks like a favorable setup for at least minor lakeshore flooding with northerly near-gale force winds appearing to be quite achievable. This setup would favor any lakeshore flooding potential towards the northwest Indiana shore, though the Illinois lakeshore would likely see some impacts as well. Again, we're still a bit too far away for us to say that this is a slam dunk, but it'll be something that we'll have to continue to keep an eye on over the coming days. Temperatures throughout basically the entire work week look to remain more or less around normal for this time of year with highs in the 40s and lows generally in the lower 30s. Ogorek && .AVIATION... For the 06Z TAFs... No forecast concerns are expected this period. Light easterly winds will continue into the overnight hours, possibly becoming light and variable by daybreak. Winds will shift southerly after sunrise and then southwest by late morning. A lake breeze is expected to develop near Lake Michigan but low level winds begin to slowly increase in the afternoon and continue increasing into Saturday evening and this should prevent the lake breeze from moving too far inland, though it may make it to gyy and into northwest IN. Light southwest winds will turn more westerly Saturday evening and then are expected to shift northwest early Sunday morning. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Mar 12, 4:21 PM CST, 10 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 421 PM CST Fri Mar 12 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-132230- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 421 PM CST Fri Mar 12 2021 /521 PM EST Fri Mar 12 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sunday... Limited Non Thunderstorm Wind Risk. Limited Ice Accumulation Risk Sunday Night. Monday... Limited Non Thunderstorm Wind Risk. Limited Ice Accumulation Risk. Limited Snow Risk. Thursday... Limited Non Thunderstorm Wind Risk. DISCUSSION: A low pressure system will bring gusty easterly winds to the area Sunday night and Monday. There is some potential for accumulating wet snow across portions of the area late Sunday night into Monday evening along with a chance for light freezing rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-132230- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 421 PM CST Fri Mar 12 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sunday and Monday... Hazardous conditions for small craft are likely. Wednesday and Thursday... Hazardous conditions for small craft are likely. Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.